Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 4, 2021Candler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 4, 2021, 3:37 PM EDT for Candler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 3:37 PM EDT (19:37 UTC)
Expired
Jun 4, 2021, 4:15 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Wind
40

County Candler County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

181 
WWUS82 KFFC 041937
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT Fri Jun 4 2021
 
GAZ086-113-042015-
Toombs GA-Emanuel GA-
337 PM EDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...

At 337 PM EDT...a strong thunderstorm was near Oak Park, or 9 miles 
north of Lyons...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Vidalia, Stillmore, Oak Park and Normantown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
      3224 8221 3223 8222 3224 8244 3229 8243
      3235 8241 3237 8241 3240 8239 3244 8219
TIME...MOT...LOC 1937Z 265DEG 17KT 3233 8229 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:54 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 4, 2:54 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EDT Fri Jun 4 2021

.SHORT TERM /Tonight through Saturday Night/...
A pseudo-summertime pattern continues to settle in today, with the
subtropical jet pushing off well to the north near the US/Canadian
boarder being replaced with broad, southerly low-level flow as a
Bermuda High sets up over the Atlantic. This southerly fetch of
moisture will continue pushing PWATS up between 1.5 to 2 inches by
the end of the short term period across the area, with plenty of mid-
and upper-level cloud cover also expected. This increased cloud
cover...could complicate things as model guidance has been
inconsistent on convective strength and coverage through the next 36-
48 hours. If cloud cover is a bit thicker in the mid- to upper-
levels it could reduce instability across the forecast area,
limiting deep convection in addition to a lack of concentrated
forcing from synoptic or mesoscale effects. However, lapse rates in
the lower-levels do seem favorable for at least shallow convective
development. The most likely scenario seems to be more scattered
showers with isolated thunderstorms in Central Georgia today, south
of where the mid-level clouds have set up around the metro area this
morning, with showers and thunderstorms becoming a bit more
scattered areawide by tomorrow where sky cover breaks through the
late morning and afternoon, but some variance is expected.
temperatures will remain higher with the typical summertime mugginess
with highs mostly in the mid to upper 80s and lows in the upper 60s.
Morning fog could also be possible where rain occurs the day
prior.

Thiem

.LONG TERM /Sunday through Friday/...
No major changes made to the extended forecast. A closed upper low
will develop over Texas and linger over that area through early next
week. With southwesterly to southerly winds setting up over the
Southeastern CONUS, deep moisture will continually increase over
much of the region. As a result, dewpoints will remain in the upper
60s to low 70s and precipitable water values will stay in the 1.5 to
2.0 inch range through the remainder of the period. This ample
moisture will persist even as the upper level flow pattern weakens.
With southerly low level flow, good instability, and weak impulses
traversing the flow aloft, scattered to numerous diurnally driven
airmass thunderstorms are expected each day from Sunday through
Friday. Model guidance remains the most bullish on convective
development Sunday through Tuesday, where likely PoPs are forecast
areawide. Primarily chance PoPs are forecast Wednesday through
Friday as the upper level flow weakens and organized forcing becomes
less likely. Afternoon highs are forecast to be near climatological
normals. This means mainly 80s to low 90s across the area. With
copious Gulf moisture and high dewpoints, low temperatures will run
mainly 3-6 degrees above average in the mid to upper 60s to near
70.

01

&&

.AVIATION...
18Z Update...
VFR conditions generally expected for the TAF period, with
ISO to SCT convection, mostly in the southern CWA, and MVFR VSBYs
possible overnight, mostly where rainfall occurs this afternoon
and evening. Light winds out of the west, will become calm to VRB
overnight becoming light out of the SE on Saturday. Confidence is
lower on convective coverage and timing this evening and
overnight with inconsistency among the models runs, but TSRA
chances will remain lower where BKN mid-level clouds reside.

//ATL Confidence...18Z Update...
Medium on SHRA/TSRA coverage through 12Z. Medium on VSBYs
overnight. High on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  86  68  84 /  20  50  40  60
Atlanta         69  85  70  83 /  20  50  40  50
Blairsville     61  79  62  76 /  20  50  40  50
Cartersville    66  85  67  82 /  20  50  40  50
Columbus        68  89  70  86 /  30  40  30  50
Gainesville     67  84  68  79 /  20  50  40  50
Macon           68  90  68  89 /  30  50  30  60
Rome            67  87  68  83 /  20  40  40  50
Peachtree City  66  86  68  83 /  20  50  40  50
Vidalia         71  91  71  90 /  40  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....01
AVIATION...Thiem
Hazardous weather outlook, Jun 4, 11:03 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EDT Fri Jun 4 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible this afternoon and
evening across central Georgia, along with isolated thunderstorms
across portions of north Georgia. An isolated strong to severe
storm cannot be ruled out, however, no organized severe weather
threat is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of thunderstorms across much of central Georgia
on Saturday. Scattered thunderstorms will then be likely across
much of the forecast area Sunday through Thursday. An isolated
strong to severe storm cannot be ruled out on any of these days,
however, no organized severe threat is forecast at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 4, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT Fri Jun 4 2021

GAZ086-113-042015-
Toombs GA-Emanuel GA-
337 PM EDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...

At 337 PM EDT...a strong thunderstorm was near Oak Park, or 9 miles
north of Lyons...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Vidalia, Stillmore, Oak Park and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
      3224 8221 3223 8222 3224 8244 3229 8243
      3235 8241 3237 8241 3240 8239 3244 8219
TIME...MOT...LOC 1937Z 265DEG 17KT 3233 8229

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:23 AM EDTDense Fog AdvisoryFFCBartow, Catoosa, Chattooga, Dade, Dawson, Fannin and 12 more3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.